Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

How long do i need to take wellbutrin and citaloptan for depression?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2766 Questions
Question
Hello I have been taking 2 mg lorazepan for 7 months, 20 mg citalopram for 2 months and I reduced to 10 mg one week ago and Im stopping wellbutrin from 300mg for taking it for 1 month to 150mg I took for 8 days and I stopped. I have 4 days since I stopped wellbutrin. The first 3 days I was ok today I have been crying how long the side effects for wellbutrin withdrawal take? Any suggestions about the tapping? I'm planning to withdrawal from citaloptan in a month and the benzos last please let me know what do you think?
Posted Sun, 9 Mar 2014 in Bipolar Disorder
 
 
Answered by Dr. Srikanth Reddy 7 hours later
Brief Answer: It is not the right way Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. From what you have mentioned it appears that you have taken your antidepressant citalopram for only 2 months and welbutrin for 1 month. This durtaion is too less for the treatment of depression. Normally after remission of symptoms the medications should be continued for atleast 3-4 months there aftef taking the duration of treatment to around 6-8 months. Secondly while withdrawing, one drug shoukd be withdrawn and then the next druh should be withdrawn unless there is some urgency due to side effects. And lastly benzodiazepines lorazepam should be the first to be withdrawn after 2-4 weeks of therapy. In short the treatment is not going in a proper way. Are yiu self medicating or are you following your psychiatrists prescriptions. If it is a later thing then you seriously need to seek a second psychiatrists opinion. Regarding your crying spells, they are probably not withdrawal but recurrabce of depressive symptoms. You may meet your psychiatrist and discuss these issues and probably start back on proper doses of anti depressant for next few months. Also ask him if he can club cognitive behavioural therapy along with these treaments which will show better results. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: How long do i need to take wellbutrin and citaloptan for depression? 14 hours later
Hi, I’m tapering wellbutrin I was taking it 300mg xl for 2 months my psychiatrist reduced to 150MG because I was very anxious, continuous crying spells almost everyday and sexual side effects after 8 days in 150mg I decided that I wanted to stopped completely because the same side effects now I have 6 days without taking it. I also taking citalopran for 2 months I decided to reduce from 20mg to 10mg because the sexual side effects. My question is that I’m taking 2mg of lorazepan for 7 months for what I read I was supposed to tap lorazepan first that the antidepressant now that I tapped welbutin first how can I do to tap the lorazepan to avoid withdrawal symtoms? My goal is stop taking antidepressants a benzos. Thank you in advance.
 
 
Answered by Dr. Srikanth Reddy 38 hours later
Brief Answer: The goal is not right Detailed Answer: Hello Thanks for your follow-up query. You have mentioned your goal as stopping antidepressants and benzos. I guess this should not be the right approach. The goal should be control the depression symptoms. I understand that you have not tolerated anti-depressants and hence it would be wise to get off it and then start a new therapy. The adverse effects will wean off after 1-2 weeks of stopping the drug and this applies for welbutrin, citalopram and lorazepam as well. It would have been better to come off benzos in 2 weeks, but its ok and not a big issue if you are still on benzos. You may gradually withdraw it as you are doing it right now and the withdrawal symptoms will come down in 1-2 weeks after stopping the drug. Other good options are mirtazapine or escitalopram or sertraline. If you are very everse of taking the drugs then there is an option of cognitive behavioural therapy (CBT). This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor